Abnormal blood results

I have received my blood results back in the post and the full blood count results have come back abnormal. I am taking 15mg MTx Not sure what this means in the way of me carrying on with my meds. I am back at rheumy clinic next week so they will probably explain. I don't think it is cause for concern tho as surely they would have contacted me by phone. Anyone else experienced this. I am hoping to change to injections as side effects are awful with nausea and dizziness. Also got big ulcer in my mouth.

4 Replies

oldestnewest
  • This can sometimes happen, it's normal for you to be called in for a retest though, as you've not been contacted I'd presume there's nothing to worry about and they'll retest when you attend the clinic for your appointment.

    I have my bloods done every 4 wks (for last 15yr), recently I received a phone call telling me my bloods had coagulated in the tube and I needed to retest, the following test there was a problem with one of the results so I needed to retest again, all was well this time (third time lucky).

    Make sure you speak to them about the side effects too, there's plenty of things/advice they can offer regarding them.

    Good luck hope all goes well at your next app.

    Beth xx

  • If you're back at the clinic next week I wouldn't panic but discuss with them then. If they haven't called you back in then it's most likely a reading that is just outside the "normal" limits - but that doesn't mean it's in the dangerous zone. I often have a couple of readings within the full blood count that are flagged up as high or abnormal, but not serious enough to worry over. With me it's usually a temporary blip on my inflammation markers, as they refuse to stay quiet. It really depends on which of the readings it is, and could easily be nothing at all. Try not to worry before your appointment. Pollyx

  • The white blood cells are expected to drop below their normal range, so the Dr. isn't likely to be surprised if that is what is abnormal. The concern comes if the WBC's get too low, then your immunity, or resistance to infections is compromised. In that case, they may contact you and tell you to skip the next dose.

    The side effect of nausea with the injections will likely go away as time goes on, but there are some meds you can take to help with that. They can tell you about that also. Don't be afraid to ask! Loret

  • Hi there, I also suffered nausea and sickness with the tablets when taking MTX - I was on 20mg at the time and had to space the tablets out during the day so as not to cause my poor tum any problems. The sickness used to last a couple of days on and off and the GP gave me tablets to counteract it.

    Since I went on the injections, rarely have any nausea - just the occasional twinge and I have some over the counter meds from the chemist to take. Called pepto bismol. It is a liquid and one small spoonful usually settles everything down again.

    As the others have said, don't worry too much about blood results. I have had some funny results in the past and had to go back for a retest when everything was fine again. They will tell you at the clinic if they have any worries but it doesn't look too likely as you haven't been recalled immediately for a retest. Lavendar lady x

You may also like...